Jul 24, 2001
I know there are mounds of scientific data on drug interactions, however, are there any with food interactions. Many people complain about diahrrea & nausea with HIV meds. I am on Viracept, combivir & diflucan at this point. Although, the daily nausea is never completely gone, I noticed after three years of this treatment that if I avoid GREEN peppers, excessive onions or garlic, or large amounts of spinach or other green leaf veggies, my nausea dissipates about 80 and the diahrrea practically disappears. I must make sure I eat proteins & carbs, but I am sure that these veggies immediately increase the nausea & diahrrea when taking my pills. So I limit those veggies to lunch and take my pills in the early AM and dinnertime. I never eat Green Peppers any longer and this has truly helped these symptoms.
I also noticed that eating excessive sesame seeds (i.e. sesame bagels) with meds also seem to contribute to cramping & vomiting.
Is there any data supporting these claims? I would imagine that if folks tried eliminating those veggies that already cause mild digestion problems in their bodies while taking meds, they may find that many horrible side effects just go away without further meds to ingest.
Response from Dr. Boyle
No, I haven't seen any data on this, but if it works for you that's all that matters. Some of my patients have found that certian dietary changes can help with medication side effects, but it seems to be quite individualized.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What's The Difference Between Trichomoniasis And Bacterial Vaginosis?
- What Type Of Cream Is Good For Using On Shingles?
- What The Chances Of Getting Herpes Without An Outbreak?
- What Happens If Chlamydia Is Left Untreated?
- Weakness After Herpes Outbreak
- Getting Treatment For Genital Warts When Can I Have Sex Again
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.